Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 370, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 5, 2011, 5:43 PM CDT for 4 counties in Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 5:43 PM CDT (22:43 UTC)
- Expired
- Jul 5, 2011, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chilton County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 23 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS54 KBMX 052243
SVRBMX
ALC021-037-117-121-052315-
/O.NEW.KBMX.SV.W.0370.110705T2243Z-110705T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHILTON COUNTY IN ALABAMA...
NORTHWESTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
SOUTH CENTRAL SHELBY COUNTY IN ALABAMA...
SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 615 PM CDT
* AT 542 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF UNION GROVE...OR 9 MILES SOUTHEAST OF CALERA...AND
MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
TALLADEGA SPRINGS...BLUE SPRINGS...FAYETTEVILLE...WAXAHATCHEE AT
LAY LAKE...AL 145 AND CR 46...SHELBY...SPRING CREEK AT LAY LAKE AND
SHELBY SHORES AT LAY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3302 8651 3299 8656 3301 8660 3302 8662
3303 8666 3306 8669 3324 8655 3316 8634
TIME...MOT...LOC 2243Z 215DEG 3KT 3304 8663
$$2 follow-up statements
185
WWUS54 KBMX 052259
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT TUE JUL 5 2011
ALC021-052308-
/O.CAN.KBMX.SV.W.0370.000000T0000Z-110705T2315Z/
CHILTON AL-
559 PM CDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHILTON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3316 8634 3302 8652 3302 8656 3306 8660
3306 8662 3307 8662 3321 8648
TIME...MOT...LOC 2258Z 236DEG 7KT 3308 8652
$$
ALC037-117-121-052315-
/O.CON.KBMX.SV.W.0370.000000T0000Z-110705T2315Z/
COOSA AL-SHELBY AL-TALLADEGA AL-
559 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TALLADEGA...SOUTH CENTRAL SHELBY AND NORTHWESTERN COOSA COUNTIES
UNTIL 615 PM CDT...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUE
SPRINGS...OR 6 MILES SOUTHWEST OF TALLADEGA SPRINGS...MOVING
NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA SPRINGS...BLUE SPRINGS...FAYETTEVILLE AND SHELBY SHORES
AT LAY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3316 8634 3302 8652 3302 8656 3306 8660
3306 8662 3307 8662 3321 8648
TIME...MOT...LOC 2258Z 236DEG 7KT 3308 8652
$$652
WWUS54 KBMX 052310
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CDT TUE JUL 5 2011
ALC037-117-121-052319-
/O.EXP.KBMX.SV.W.0370.000000T0000Z-110705T2315Z/
COOSA AL-SHELBY AL-TALLADEGA AL-
610 PM CDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TALLADEGA...SOUTH
CENTRAL SHELBY AND NORTHWESTERN COOSA COUNTIES WILL EXPIRE AT 615 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3316 8634 3302 8652 3302 8656 3306 8660
3306 8662 3307 8662 3321 8648
TIME...MOT...LOC 2309Z 236DEG 7KT 3309 8650
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:58 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 5, 2:58 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT TUE JUL 5 2011 .DISCUSSION... NOTHING REALLY HAS CHANGED OVER THE PAST 24 HOURS AS UPPER TROUGHING OVER THE SOUTHEAST IS ALLOWING FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. THE PREFERRED AREA TODAY IS ACROSS THE SOUTHERN COUNTIES WHERE SKIES WERE MOSTLY CLEAR THIS MORNING AND AREAS REACHED THEIR CONVECTIVE TEMPERATURES BY EARLY AFTERNOON. THE SAME GENERAL PATTERN CONTINUES THROUGH SATURDAY WITH ABOVE AVERAGE RAIN CHANCES DURING THE DAY AND INTO THE EVENING. THIS WILL KEEP HIGHS NEAR NORMAL OR PERHAPS SLIGHTLY BELOW IN THE FEW PLACES THAT REMAIN OVERCAST DURING THE DAY. BY SUNDAY...THE UPPER RIDGING OVER WEST TEXAS BECOMES CENTERED OVER SOUTHERLY MISSOURI. THIS WILL BEGIN TO LIMIT AFTERNOON AND EVENING CONVECTION SOMEWHAT WITH ISOLATED AT BEST ACROSS THE NORTH FOR NEXT WEEK AND SLIGHTLY HIGHER CHANCES IN THE SOUTHEASTERN COUNTIES WHICH ARE FARTHEST FROM THE RIDGE. WITH LESSER RAIN CHANCES AND CLOUD COVER...TEMPERATURES SHOULD RETURN TO THE MID 90S AND PERHAPS HIGHER BY THE END OF THE FORECAST. && .AVIATION...18Z TAF DISCUSSION. SEVERAL BOUNDARIES WERE AGAIN NOTED ACROSS CENTRAL ALABAMA TODAY. IT IS UNCLEAR EXACTLY WHERE THUNDERSTORMS WILL INITIATE...BUT ALL SITES WILL LIKELY SEE SOME ACTIVITY THIS AFTERNOON. SOME OF THE STORMS COULD HAVE STRONG WINDS AND HEAVY RAINFALL. RAINFALL COULD REDUCE VISIBILITIES...BUT NOT CONFIDENT ENOUGH AS TO WHERE THE HEAVIEST SHOWERS WILL OCCUR. ALL ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET. MVFR VISIBILITIES WILL BE POSSIBLE AGAIN TOMORROW MORNING. AREA SOUNDINGS ARE SHOWING AMPLE MOISTURE SO WITH CALM WINDS AND LITTLE CLOUD COVER...FOG SHOULD HAVE NO PROBLEM FORMING. ONCE THE SUN RISES...FOG SHOULD MIX OUT AND CLOUDS WILL LIKELY BEGIN TO DEVELOP. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 89 68 90 69 / 20 50 30 40 30 ANNISTON 69 90 70 91 71 / 30 50 30 40 30 BIRMINGHAM 70 91 71 93 73 / 30 50 30 40 30 TUSCALOOSA 70 92 71 94 72 / 30 40 30 40 30 CALERA 70 90 71 91 72 / 40 50 30 40 30 AUBURN 71 90 71 90 70 / 50 40 30 40 30 MONTGOMERY 71 93 72 93 73 / 50 40 30 40 30 TROY 69 92 70 92 71 / 50 40 30 40 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88/73
Hazardous weather outlook, Jul 5, 1:16 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT TUE JUL 5 2011 ALZ011>015-017>050-061816- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 116 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING THE HEATING OF THE DAY...MAINLY BETWEEN 1 PM AND 8 PM. THE STORMS COULD PRODUCE WIND GUSTS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 2:44 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT TUE JUL 5 2011
ALZ030-039-052030-
MARENGO AL-SUMTER AL-
244 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER AND NORTHWESTERN MARENGO
COUNTIES UNTIL 330 PM CDT...
AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF KINTERBISH...OR 7 MILES SOUTH OF
YORK...MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
YORK...
LIVINGSTON...
COATOPA...
DUG HILL...
THE UNIVERSITY OF WEST ALABAMA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3285 8836 3287 8818 3286 8815 3283 8817
3284 8814 3280 8806 3278 8811 3271 8808
3269 8811 3269 8806 3264 8808 3259 8806
3263 8793 3261 8784 3260 8784 3261 8788
3254 8787 3254 8783 3231 8802 3231 8843
TIME...MOT...LOC 1944Z 199DEG 12KT 3241 8826
56Special weather statement, Jul 5, 3:12 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT TUE JUL 5 2011
ALZ039-052100-
MARENGO AL-
312 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 400 PM
CDT...
AT 312 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MILLER...OR 8 MILES SOUTH OF LINDEN...MOVING NORTH
AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LINDEN...
DEMOPOLIS...
MYRTLEWOOD...
THOMASTON...
CONSUL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3231 8796 3231 8794 3233 8796 3252 8790
3252 8784 3254 8785 3254 8783 3252 8782
3252 8773 3248 8772 3248 8753 3231 8753
3231 8750 3227 8749 3225 8752 3214 8752
3212 8762 3201 8762 3199 8767 3199 8806
TIME...MOT...LOC 2013Z 194DEG 19KT 3220 8775
56Special weather statement, Jul 5, 3:54 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CDT TUE JUL 5 2011 ALZ041-052130- AUTAUGA AL- 354 PM CDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AUTAUGA COUNTY UNTIL 430 PM CDT... AT 354 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BOOTH...OR 8 MILES NORTHWEST OF PRATTVILLE...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL AUTAUGA COUNTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3261 8669 3266 8642 3248 8641 3246 8661 TIME...MOT...LOC 2054Z 172DEG 7KT 3255 8653 19
Special weather statement, Jul 5, 4:09 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CDT TUE JUL 5 2011
ALZ032-033-039-040-052200-
DALLAS AL-HALE AL-MARENGO AL-PERRY AL-
409 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...NORTHEASTERN MARENGO...
SOUTHERN HALE AND CENTRAL DALLAS COUNTIES UNTIL 500 PM CDT...
AT 406 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHICKASAW STATE PARK TO
ORRVILLE...AND MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
UNIONTOWN...
MARION...
GREENSBORO...
OLD CAHABA PARK...
BOGUE CHITTO...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3252 8782 3259 8778 3257 8776 3259 8774
3261 8775 3261 8780 3263 8781 3265 8774
3266 8779 3283 8779 3281 8702 3224 8711
3224 8743 3226 8745 3226 8751 3224 8752
3225 8786
TIME...MOT...LOC 2109Z 186DEG 13KT 3237 8775 3231 8723Special weather statement, Jul 5, 5:01 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CDT TUE JUL 5 2011
ALZ028-036-037-052245-
CLAY AL-COOSA AL-TALLAPOOSA AL-
501 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
NORTHEASTERN COOSA AND WESTERN CLAY COUNTIES UNTIL 545 PM CDT...
AT 500 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR KELLYTON...MOVING NORTHWEST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KELLYTON...
GOODWATER...
CREWSVILLE...
BRADFORD...
HATCHET...
&&
LAT...LON 3292 8589 3285 8608 3310 8625 3310 8618
3319 8617 3320 8612 3326 8612 3329 8606
3329 8598 3335 8598 3342 8587
TIME...MOT...LOC 2201Z 156DEG 10KT 3297 8603Special weather statement, Jul 5, 5:33 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 533 PM CDT TUE JUL 5 2011 ALZ025-027-035-036-052315- CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL- 533 PM CDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...SOUTHERN SHELBY...NORTHWESTERN COOSA AND NORTHERN CHILTON COUNTIES UNTIL 615 PM CDT... AT 530 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF UNION GROVE...OR 9 MILES SOUTH OF COLUMBIANA...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COLUMBIANA... TALLADEGA SPRINGS... WILSONVILLE... BLUE SPRINGS... FAYETTEVILLE... && LAT...LON 3330 8652 3317 8626 3297 8658 3306 8676 TIME...MOT...LOC 2233Z 231DEG 3KT 3305 8661
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:08 PM CDT | Special Weather Statement | BMX | Sumter | 37 min |
| Jul 5, 2:16 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 29 min |
| Jul 5, 2:29 PM CDT | Special Weather Statement | BMX | Marengo | 46 min |
| Jul 5, 2:44 PM CDT | Special Weather Statement | BMX | Sumter | 46 min |
| Jul 5, 3:12 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Jul 5, 3:54 PM CDT | Special Weather Statement | BMX | Autauga | 36 min |
| Jul 5, 4:09 PM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 51 min |
| Jul 5, 5:01 PM CDT | Special Weather Statement | BMX | Clay | 44 min |
| Jul 5, 5:33 PM CDT | Special Weather Statement | BMX | Shelby | 42 min |
| Jul 5, 5:49 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Jul 5, 6:15 PM CDT | Special Weather Statement | BMX | Jefferson | 45 min |
| Jul 5, 6:18 PM CDT | Special Weather Statement | BMX | Talladega | 42 min |
| Jul 5, 6:22 PM CDT | Special Weather Statement | BMX | Shelby | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.